Alert archive / Indiana / Frost Advisories in 2014

Frost Advisory 5, NWS Northern Indiana

October 18, 20147 counties in Indiana

NWS Northern Indiana issued this frost advisory at Oct 18, 2014, 3:40 PM EDT for 7 counties in Indiana. It took effect at Oct 19, 2014, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2014, 3:40 PM EDT (19:40 UTC)
In effect from
Oct 19, 2014, 4:00 AM EDT
Expired
Oct 19, 2014, 9:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana

Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS73 KIWX 181940
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EDT SAT OCT 18 2014

...FROST AND FREEZING CONDITIONS LATE TONIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL SET THE STAGE FOR
TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS THE REGION. IT
WILL BE THE COLDEST ALONG AND EAST OF A CASSOPOLIS TO WARSAW TO
MARION LINE...WHERE LOW TEMPERATURES WILL LIKELY PLUMMET INTO THE
UPPER 20S TO AROUND 30. THIS WILL ALLOW FOR WIDESPREAD FROST TO
FORM...ESPECIALLY IN FAVORABLE DRAINAGE LOCATIONS.

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-190345-
/O.UPG.KIWX.FZ.A.0001.141019T0600Z-141019T1200Z/
/O.NEW.KIWX.FZ.W.0001.141019T0800Z-141019T1300Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
340 PM EDT SAT OCT 18 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE UPPER 20S TO AROUND 30. 

IMPACTS...

 * WIDESPREAD FROST AND FREEZE CONDITIONS WILL SIGNIFICANTLY
   DAMAGE OR POTENTIALLY KILL SENSITIVE OUTDOOR PLANTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003-004-012>015-020-022-023-MIZ077-190345-
/O.NEW.KIWX.FR.Y.0005.141019T0800Z-141019T1300Z/
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-MIAMI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
340 PM EDT SAT OCT 18 2014 /240 PM CDT SAT OCT 18 2014/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE LOWER TO MIDDLE 30S.

IMPACTS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
195 
WWUS73 KIWX 190207
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT SAT OCT 18 2014

...FROST AND FREEZING CONDITIONS LATE TONIGHT...

.CLOUDY SKIES ARE EXPECTED TO GRADUALLY CLEAR OVERNIGHT AND WINDS
DIMINISH ALLOWING TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS
THE REGION. IT WILL BE THE COLDEST ALONG AND EAST OF A CASSOPOLIS
TO WARSAW TO MARION LINE...WHERE LOW TEMPERATURES WILL LIKELY
PLUMMET INTO THE UPPER 20S TO AROUND 30. THIS WILL ALLOW FOR
WIDESPREAD FROST TO FORM...ESPECIALLY IN FAVORABLE DRAINAGE
LOCATIONS.

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-191015-
/O.CON.KIWX.FZ.W.0001.141019T0800Z-141019T1300Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1007 PM EDT SAT OCT 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE UPPER 20S TO AROUND 30.

IMPACTS...

 * WIDESPREAD FROST AND FREEZE CONDITIONS WILL SIGNIFICANTLY 
   DAMAGE OR POTENTIALLY KILL SENSITIVE OUTDOOR PLANTS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003-004-012>015-020-022-023-MIZ077-191015-
/O.CON.KIWX.FR.Y.0005.141019T0800Z-141019T1300Z/
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-MIAMI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
1007 PM EDT SAT OCT 18 2014 /907 PM CDT SAT OCT 18 2014/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE LOWER TO MIDDLE 30S.

IMPACTS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
616 
WWUS73 KIWX 190809
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT SUN OCT 19 2014

...FROST AND FREEZING CONDITIONS THROUGH SUNRISE...

.CLEARING SKIES AND DIMINISHING WINDS WILL CONTINUE TO WORK SOUTH
ACROSS NORTHERN INDIANA AND NORTHWESTERN OHIO. LOWS WILL BOTTOM
OUT FROM 29 TO 32 DEGREES IN MUCH OF THE WARNING AREA WITH
SLIGHTLY WARMER TEMPERATURES ACROSS WESTERN INDIANA. THIS WILL
ALLOW FOR WIDESPREAD FROST TO FORM...ESPECIALLY IN FAVORABLE
DRAINAGE LOCATIONS.

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-191300-
/O.CON.KIWX.FZ.W.0001.000000T0000Z-141019T1300Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
409 AM EDT SUN OCT 19 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE UPPER 20S TO AROUND 30.

IMPACTS...

 * WIDESPREAD FROST AND FREEZE CONDITIONS WILL SIGNIFICANTLY 
   DAMAGE OR POTENTIALLY KILL SENSITIVE OUTDOOR PLANTS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003-004-012>015-020-022-023-MIZ077-191300-
/O.CON.KIWX.FR.Y.0005.000000T0000Z-141019T1300Z/
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-MIAMI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
409 AM EDT SUN OCT 19 2014 /309 AM CDT SUN OCT 19 2014/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * OVERNIGHT LOWS TO DROP INTO THE LOWER TO MIDDLE 30S.

IMPACTS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
182 
WWUS73 KIWX 191250
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 AM EDT SUN OCT 19 2014

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-191400-
/O.EXP.KIWX.FZ.W.0001.000000T0000Z-141019T1300Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
850 AM EDT SUN OCT 19 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

&&

$$

INZ003-004-012>015-020-022-023-MIZ077-191400-
/O.EXP.KIWX.FR.Y.0005.000000T0000Z-141019T1300Z/
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-MIAMI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
850 AM EDT SUN OCT 19 2014 /750 AM CDT SUN OCT 19 2014/

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING. 

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:47 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 18, 1:47 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 PM EDT SAT OCT 18 2014

.SYNOPSIS...
ISSUED AT 146 PM EDT SAT OCT 18 2014

RAIN SHOWERS AND COOL CONDITIONS WILL CONTINUE THROUGH THE
REMAINDER OF TODAY. OUTSIDE OF LAKE EFFECT CLOUDINESS...SKIES
WILL CLEAR THIS EVENING AND WINDS WILL DIMINISH ALLOWING
TEMPERATURES TO FALL BELOW FREEZING IN MANY LOCATIONS...AND THE
POTENTIAL FOR FROST. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
UPPER 20S TO MID 30S FOR MOST LOCATIONS. THE EXCEPTION WILL BE
NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN WHERE LAKE EFFECT
CLOUDS MAY KEEP LOWS TONIGHT IN THE MID TO UPPER 30S.

&&

.UPDATE...
ISSUED AT 1038 AM EDT SAT OCT 18 2014

STRENGTH OF DCVA ASSOCIATED WITH UPSTREAM VORTICITY CENTER
FOCUSED ACROSS NERN IL ATTM...ALONG WITH COLLOCATED DEEPER
MOISTURE PER WV IMAGERY...SUGGESTS ARDENT RAMP OF POPS FOR
MIDDAY/EARLY AFTERNOON IN ORDER. NEAR STEADY TEMPS AS WELL WITH
SLIGHT ADJUSTMENTS DOWNARD LEANING TOWARDS NEAR TERM MODEL
CONSENSUS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM EDT SAT OCT 18 2014

TWO FOLD CONCERNS FOR THE SHORT TERM PERIOD WITH MOST SIGNIFICANT
BEING FROST/FREEZE POTENTIAL TONIGHT.

COLD FRONT/INITIAL SHORTWAVE HAS SHIFTED SOUTH OF THE AREA WITH
COLDER AIR CONTINUE TO STREAM INTO THE REGION. NEXT PIECE OF
ENERGY WAS RAPIDLY APPROACHING FROM THE NW. THIS ALONG WITH 850
MB TEMPS DROPPING BELOW ZERO WILL ALLOW FOR A UPTICK IN LAKE
EFFECT CLOUD COVER AND SHOWER ACTIVITY TOWARDS 12Z. UPSTREAM
RADARS SHOWING A FEW NARROW BANDS OF SHOWERS TAKING SHAPE NOW AND
THIS SHOULD EXPAND FURTHER WITH PEAK TIME FRAME IN THE 12 TO 18Z
PERIOD. HAVE ADJUSTED ONSET OF HIGHEST POPS CLOSER TO THE 12Z
TIME FRAME AND EXPANDED INLAND A BIT WITH SUBSEQUENT EXPANSION OF
ALL POPS ACROSS THE AREA FOR AT LEAST A PERIOD OF LIGHT
SHOWERS/DRIZZLE IN MOST LOCATIONS. VERY LITTLE DIURNAL SWING IN
TEMPERATURES TODAY WITH CLOUDY SKIES EXPECTED INTO THIS AFTERNOON
BEFORE DRIER AIR BEGINS TO WORK IN FROM NE.

NW FLOW WILL REMAIN OFF THE LAKE INTO THIS EVENING WITH 925 MB RH
PLUMES SHOWING GREATER THAN 80 PERCENT RH VALUES DOWNWIND OF THE
LAKE WHICH PERSISTS INTO THE OVERNIGHT HOURS WITH THIS AREA
SHIFTING EAST TOWARDS 12Z SUNDAY AS FLOW BECOMES MORE WESTERLY.
CLEAR SKIES AND LIGHT WINDS LOOK QUITE LIKELY ACROSS THE EASTERN
HALF OR SO OF THE AREA WITH GUIDANCE NUMBERS ALL POINTING TOWARDS
LOWS IN THE LOWER 30S. GIVEN CONFIDENCE IN AREAS TO WIDESPREAD
FROST AND AFTER MUCH COLLABORATION WITH SURROUNDING OFFICES WILL
HOIST FREEZE WATCH FOR AREAS CURRENTLY FORECAST TO DROP TO 33
DEGREES OR LOWER FOR OVERNIGHT LOWS TO ACCOUNT FOR LOCALLY COOLER
POTENTIAL (28 TO 32 DEGREE RANGE) IN BOUNDARY LAYER VS SENSOR
LEVEL MEASUREMENT. MOST IF NOT ENTIRE CWA WILL LIKELY WARRANT
SOME SORT OF HEADLINE BUT WITH CLOUD COVER AMOUNT AND TIMING
STILL A HUGE ISSUE...DON'T WANT TO LOCK DAY SHIFT INTO
ADVISORY/WARNING SITUATION DESPITE CURRENTLY FAVORABLE SETUP IN
PARTS OF THE AREA.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 348 AM EDT SAT OCT 18 2014

MAIN ITEM OF INTEREST IN THE LONG TERM WILL BE A CLIPPER LIKE
SYSTEM DIGGING ACROSS THE GREAT LAKES EARLY IN THE WEEK PROVIDING
FOR THE NEXT CHANCE OF RAIN. QUIETER CONDITIONS WILL FOLLOW FROM
TUESDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD.

ON SUNDAY...LAKE EFFECT CLOUDINESS SHOULD PERSIST ACROSS FAR
NORTHWEST PORTIONS OF THE AREA ALTHOUGH DEPTH OF LAKE INDUCED
INSTABILITY WILL BECOME PROGRESSIVELY MORE SHALLOW WITH LOWERING
INVERSION HEIGHTS UNDER THE INFLUENCE OF SYNOPTIC SCALE
SUBSIDENCE. SOME BACKING OF LOW LEVEL WINDS IS EXPECTED SUNDAY
MORNING WITH APPROACH OF LOW LEVEL RIDGE AXIS WHICH SHOULD YIELD
SOME EASTWARD ADVECTION OF LAKE EFFECT CLOUDINESS. OUTSIDE OF
LAKE EFFECT CLOUDS...MAINLY CLEAR SKIES ARE EXPECTED IN THE
MORNING...BUT STRENGTHENING MID LEVEL WAA SHOULD ALLOW FOR MID
LEVEL DECK TO OVERSPREAD THE AREA FROM WEST TO EAST IN THE
AFTERNOON HOURS. THE LOWER INVERSION HEIGHTS ON SUNDAY SHOULD
RESULT IN MIXING HEIGHTS LIMITED TO AROUND 900 HPA WHICH SHOULD
LIMIT HIGHS FROM LOWER 50S FAR NORTHEAST TO THE MID 50S
SOUTHWEST.

BY SUNDAY NIGHT...ATTENTION WILL SHIFT TO NEXT NORTHWEST FLOW
WAVE SPILLING OVER THE UPPER RIDGE ACROSS THE UPPER MS VALLEY.
SOME WEAK LOW LEVEL MOISTURE POOLING SHOULD COMMENCE ON SUNDAY
ALONG LOW LEVEL TROUGH AXIS DOWNSTREAM OF THIS WAVE...WITH THIS
WEAK MOISTURE AXIS SHIFTING INTO THE WESTERN GREAT LAKES SUNDAY
NIGHT. FAIRLY STRONG MID/UPPER LEVEL BAROCLINICITY SHOULD ALSO
EXIST WELL DOWNSTREAM OF THIS WAVE ACROSS THE OHIO VALLEY WHICH
MAY INDUCE SOME WEAK MID/UPPER LEVEL FRONTOGENETIC RESPONSE
SUNDAY NIGHT. LOW LEVEL MOISTURE WILL BE EVEN MORE MARGINAL
ACROSS AREAS PRONE TO THIS ELEVATED FORCING HOWEVER. GIVEN
COMBINATION OF ABOVE FACTORS HAVE MAINTAINED BROADBRUSH LOW
CHANCE POPS ACROSS ENTIRE CWA SUNDAY NIGHT.

UPPER LEVEL FORCING TO INCREASE BY EARLY MONDAY AS UPSTREAM WAVE
AMPLIFIES ACROSS THE GREAT LAKES REGION...ALTHOUGH LATEST
ITERATIONS OF THE EC SEEM TO BE A LITTLE LESS AGGRESSIVE AND MORE
DELAYED IN THIS REGARD. THIS MAY RESULT IN A SLIGHTLY MORE
PROGRESSIVE LOW LEVEL MOISTURE AXIS THAN PREVIOUS
INDICATIONS...SO HAVE HELD TO INHERITED HIGH CHANCE POPS ACROSS
THE EAST. IT IS POSSIBLE POPS WILL NEED TO BE INCREASED ACROSS
THE EAST IN NEXT FEW FORECAST CYCLES DEPENDING ON EVOLUTION OF
UPPER TROUGH. PRECIP MAY END AS A PERIOD OF PATCHY DRIZZLE LATE
MONDAY AFTERNOON INTO MONDAY NIGHT AS UPPER TROUGH TRACKS ACROSS
THE AREA. STILL SOME INDICATIONS OF BETTER PHASING OF UPPER
SYSTEM EAST OF THE AREA ON TUESDAY WHICH COULD LEND TO ISOLD
SHOWER POTENTIAL LINGERING ACROSS THE EAST...SO NO CHANGES MADE
IN THIS REGARD.

TEMPERATURES WILL BE SLOW TO MODERATE THROUGH THE PERIOD AS MORE
PHASED UPPER LOW CONSOLIDATES ACROSS EASTERN CONUS LATER IN THE
WEEK...RESULTING IN ONLY A SLOW EASTWARD MIGRATION OF CENTRAL
CONUS UPPER RIDGING. MORE PRONOUNCED MODERATION IN TEMPERATURES IS
EXPECTED TOWARD THE END OF THE PERIOD HOWEVER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 143 PM EDT SAT OCT 18 2014

PRIMARILY HIGH END MVFR CONDITIONS THROUGHOUT THIS AFTERNOON AS
STRONG SHORTWAVE TROF CONTINUES TO DROP SEWD INTO OHIO VALLEY BY
THIS EVENING. LAKE ENHANCED SHRA MOST LIKELY INVOF KSBN...ALBEIT
MOSTLY LIGHT INTENSITY. SHRA COVERAGE/INTENSITY TO RAPIDLY
DIMINISH THIS EVENING AS STRONG MID LEVEL HEIGHTS BUILD INTO SWRN
GRTLKS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     INZ005>009-016>018-024>027-032>034.

MI...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     MIZ078>081.

OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR OHZ001-
     002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR LMZ043-046.

&&

UPDATE...MURPHY
SYNOPSIS...BENTLEY
SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 18, 5:07 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT SAT OCT 18 2014

INZ005>009-016>018-024>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-190915-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
507 AM EDT SAT OCT 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED LATE TONIGHT INTO EARLY SUNDAY
MORNING...WITH LOW TEMPERATURES AT OR BELOW THE FREEZING MARK
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012>015-020-022-023-MIZ077-190915-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-
CASS IN-MIAMI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN
507 AM EDT SAT OCT 18 2014 /407 AM CDT SAT OCT 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS EXPECTED LATE TONIGHT INTO EARLY SUNDAY
MORNING...WITH LOW TEMPERATURES EXPECTED TO DROP INTO THE LOWER TO
MID 30S. LAKE EFFECT CLOUDS MAY LIMIT FROST FORMATION ACROSS
PORTIONS OF NORTHWEST INDIANA AND FAR SOUTHWEST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-190915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EDT SAT OCT 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE FROM SUNDAY
NIGHT THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:52 AM EDTFreeze WatchIWXAdams, Allen, Blackford, DeKalb, Elkhart, Grant and 8 more12 hr
Oct 18, 3:40 PM EDTFreeze WarningIWXAdams, Allen, Blackford, DeKalb, Elkhart, Grant and 8 more17 hr

Nearby

Frost Advisories in Indiana, 2014Frost Advisories in Michigan, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.